[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 18, 1954

NITROFURAZONE DERMATITIS FOLLOWING COITUS

Author Affiliations

London, England

JAMA. 1954;156(3):247-248. doi:10.1001/jama.1954.02950030039011c
Abstract

Since the introduction of nitrofuran, derivatives as bacteriostatic agents, many cases of cutaneous sensitivity reactions to this group of drugs have been reported in the literature. Nitrofurazone (Furacin [5-nitro-2-furaldehyde semicarbazone]) is one member of this group that has been widely used during the last few years. The following case is reported as being of particular interest because of the rather unusual mode of accidental contact to the drug.

REPORT OF A CASE

A 32-year-old white man, a welder, was admitted to the University Hospitals, March 3, 1952, with the chief complaint of reddening, itching, and swelling of the scrotum and penis. Examination revealed fairly well demarcated areas of erythema confined to the inner thighs, the penis, scrotum, and pubis, the perianal areas, the lower flanks, and both hands in an otherwise healthy person. All the involved areas were edematous. Matchhead-sized vesicles, red acuminate papules, and a few yellowtopped pustules were

First Page Preview View Large
First page PDF preview
First page PDF preview
×